Alert archive / Colorado / High Wind Watches in 2025
High Wind Watch 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Dec 16, 2025, 1:51 AM MST for Logan County, Morgan County, Weld County, Colorado. It took effect at Dec 17, 2025, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2025, 1:51 AM MST (08:51 UTC)
- In effect from
- Dec 17, 2025, 5:00 PM MST
- Expired
- Dec 17, 2025, 1:35 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 104 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.9 hours before the alert went out and 432 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:29 PM MST, 3 hours 22 minutes earlier. Its key messages:
- Warm and dry through Tuesday, with breezy conditions tonight into Tuesday for the foothills and mountains.
- Remaining warm Wednesday with strong winds expected west of I-25. A High Wind Watch has been issued for Wednesday late morning through Wednesday evening.
- Near-critical to critical fire weather across portions of the foothills and plains on Wednesday. A Fire Weather Watch will be in effect from late Wednesday morning through early Wednesday evening.
- Friday may see critical fire weather conditions across portions of the plains and urban corridor.
- Light mountain snow potential Wednesday into Thursday and Friday into the weekend.
Area forecast discussion, Dec 15, 10:29 PM MST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1029 PM MST Mon Dec 15 2025 .KEY MESSAGES... - Warm and dry through Tuesday, with breezy conditions tonight into Tuesday for the foothills and mountains. - Remaining warm Wednesday with strong winds expected west of I-25. A High Wind Watch has been issued for Wednesday late morning through Wednesday evening. - Near-critical to critical fire weather across portions of the foothills and plains on Wednesday. A Fire Weather Watch will be in effect from late Wednesday morning through early Wednesday evening. - Friday may see critical fire weather conditions across portions of the plains and urban corridor. - Light mountain snow potential Wednesday into Thursday and Friday into the weekend. && .SHORT TERM /Through Monday/... Issued at 302 PM MST Mon Dec 15 2025 Current satellite imagery shows mostly clear skies across the forecast area. Temperatures are about 15 to 20+ degrees above normal on the plains, ranging between low and high 60s, with a few stations in the southern Denver metro reaching low 70s. We have officially tied our record high temperature for DIA (68 set in 1921), and won't be surprised if we are able to warm up another degree or two to break the record. Other than that, quiet conditions prevail for the mountains and plains this evening and tonight. It will be warm and mostly dry on Tuesday as upper level flow flattens due to a shortwave trekking south of Colorado. With increased flow aloft, expect breezy conditions along the high terrain and areas off the Cheyenne Ridge. Cross-sections do indicate moisture embedded in the flow, so can't rule out a snow shower in the northern mountains and an isolated light rain shower or two in the northern plains and foothills, particularly in the morning. For the rest of the day, downsloping winds will create elevated fire weather conditions (see Fire Weather Discussion below) and allow temperatures to rise into the mid-to-high 60s again. While unlikely, we do have the potential to break the max temperature (70 degrees set in 1980). && .LONG TERM /Tuesday night through Monday/... Issued at 302 PM MST Mon Dec 15 2025 Strong winds will return to the mountains and potentially the I-25 corridor on Wednesday. The mid and upper level flow will increase along the Front Range Wednesday morning and into the afternoon. Winds are forecast to peak Wednesday afternoon and evening with cross barrier flow around 60 to 70kts at mountain top. Wind gusts in the higher elevations could approach 90 mph at times Wednesday afternoon. The soundings from the global models are missing a critical layer and the inversion above ridge top is not at the ideal level for a downsloping event, both of which will hinder the winds ability to push eastward into the lower foothills and surrounding plains. However, some of the higher res models, like the RRFS, are starting to show both a critical layer and inversion, which helps increase our confidence that stronger winds could move further east into the I-25 corridor Wednesday afternoon. Also, a few ensemble members of both the GEFS and European are showing gusts in the 60 to 75mph range in the foothills and at the base of the foothills. We'll get a better idea on the potential for the winds to push further east as the high res models continue to come in and we'll continue to keep an eye on the potential for a critical layer and inversion. Another thing to watch for Wednesday is the cold front moving in from the northwest Wednesday evening and overnight. Just ahead of the front, we could see mountain wave enhancement, which would help give the winds the extra push they need to reach Boulder and west metro Denver. As the front moves in, the winds will turn from a chinook event into more of a bora event, with decent northwest winds behind the front. Right now, winds behind the front look to stay around 20 to 30mph with gusts around 40mph. However, the GFS does keep winds a bit higher behind the front, with some sustained speeds closer to 40mph. Temperatures will be cooler and much closer to normal for Thursday afternoon thanks to the front. RH is expected to drop to 15-20% across the I-25 corridor. With the potential for high winds several hours Wednesday afternoon, there are significant fire weather concerns covered in in the fire weather discussion below. Winds will pick back up Thursday night into Friday. Wind gusts at higher elevations could be in the 70 to 90mph range again Friday morning. Once again, we have lower certainty in how far east the stronger winds will push. Right now, we're keeping the stronger wind gusts (50+mph) generally above 7000ft. With the downsloping winds again on Friday, temperatures will warm back up to potentially record breaking highs. Weaker downsloping winds and the approach of a low pressure system and cold front will keep temperatures a few degrees cooler for the weekend, but highs will remain well above normal. Now onto precip chances. The mountains will have a few chances at snow this week. The first round will be associated with the strong west upslope flow, decent moisture, and frontal passage Wednesday into Thursday. The higher elevations of the Front Range and Park Range could see a around 2 to 6 inches of snow, with some higher amounts on the peaks. The foothills and plains also have a chance of precip with the frontal passage, but chances will be low (<30%) and it should be primarily lighter rain amounts. The next chance for precipitation in the mountains will be Friday through Sunday. The Front and Park Ranges could see an additional few inches with this activity. && .AVIATION /06Z TAFS through 06Z Wednesday/... Issued at 1027 PM MST Mon Dec 15 2025 VFR conditions will prevail for all terminals through the TAF period. Expecting winds to make a gradual transisition to the N at KDEN/KAPA through the morning, with westerly winds expected to remain at KBJC, where there's a 60% chance of gusts 25-35 kts 12Z-19Z. Winds will return to drainage patterns early/mid evening. && .FIRE WEATHER... Issued at 302 PM MST Mon Dec 15 2025 Strong downsloping winds and marginal relative humidity values will lead to near critical to critical fire weather Wednesday afternoon. Minimum RH values will be around 15 to 30% in the foothills and the plains. Wind gusts Wednesday afternoon could approach 60mph at times in the I-25 corridor. Winds will be lighter and RH higher on Thursday, limiting fire weather potential. Winds will increase into the 15 to 30mph range for Friday. Minimum RH values Friday will drop to 13 to 25%, leading to elevated to near- critical fire weather. Smoke dispersal conditions will be Fair to Very Good for the West Slope mountain valleys Wednesday through Saturday. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday morning through Wednesday evening for COZ033>036-038-039. Fire Weather Watch from Wednesday morning through Wednesday afternoon for COZ238>240-242-243-245. && SHORT TERM.....12 LONG TERM...AP AVIATION...BRQ FIRE WEATHER...AP
Hazardous weather outlook, Dec 15, 11:45 AM MST, 14 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1145 AM MST Mon Dec 15 2025 COZ030>051-161845- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1145 AM MST Mon Dec 15 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds will increase Tuesday into Wednesday, with strong winds on Wednesday afternoon in the higher elevations and potentially the foothills. Light snow is expected to return to the northern mountains by Wednesday, with additional chances this weekend. Elevated fire weather conditions will be present Wednesday and Friday across lower elevations, as strong winds and well above normal temperatures combine. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:51 AM MST | High Wind Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Elbert, Gilpin and 13 more | 58 hr |
| Dec 16, 3:06 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 5 more | 39 hr |
| Dec 16, 2:06 PM MST | Winter Weather Advisory | BOU | Boulder, Grand, Jackson, Larimer | 33 hr |
Nearby
High Wind Watches in Colorado, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.